Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 236, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 7, 2014, 3:52 AM CDT for 4 counties in Missouri. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 3:52 AM CDT (08:52 UTC)
- Expired
- Oct 7, 2014, 4:15 AM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 12 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:54 AM CDT | HAIL 0.25 | 2 Wsw Flint Hill, MO | |
| Oct 7, 4:06 AM CDT | HAIL 0.25 | 3 Nw St. Peters, MO | AT HIGHWAY 79 AND INTERSTATE 70. |
| Oct 7, 4:15 AM CDT | HAIL 0.25 | 1 W St. Charles, MO | AT ZUMBEHL ROAD AND INTERSTATE 70. |
| Oct 7, 4:15 AM CDT | HAIL 0.25 | 1 W St. Charles, MO | AT ZUMBEL ROAD AND INTERSTATE 70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018
WUUS53 KLSX 070852
SVRLSX
MOC113-183-189-219-070915-
/O.NEW.KLSX.SV.W.0236.141007T0852Z-141007T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
EAST CENTRAL WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 415 AM CDT
* AT 349 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WRIGHT
CITY...AND MOVING EAST AT 70 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WENTZVILLE...LAKE ST. LOUIS...ST. PAUL...DARDENNE PRAIRIE...
O'FALLON...COTTLEVILLE...WELDON SPRING...ST. PETERS...
CHESTERFIELD...ST. CHARLES...MARYLAND HEIGHTS...HARVESTER AND
KAMPVILLE.
THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 199 TO EXIT 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3859 9051 3879 9098 3883 9106 3887 9103
3894 9100 3883 9040
TIME...MOT...LOC 0852Z 287DEG 60KT 3885 9089
HAIL...1.25IN
WIND...<50MPH
$$
GLASS1 follow-up statement
407
WWUS53 KLSX 070906
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 AM CDT TUE OCT 7 2014
MOC113-183-189-219-070916-
/O.EXP.KLSX.SV.W.0236.000000T0000Z-141007T0915Z/
LINCOLN MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO-
406 AM CDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN...CENTRAL
ST. LOUIS...CENTRAL ST. CHARLES AND SOUTH CENTRAL LINCOLN COUNTIES
WILL EXPIRE AT 415 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...PEA SIZE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3859 9051 3879 9098 3883 9106 3887 9103
3894 9100 3883 9040
TIME...MOT...LOC 0906Z 287DEG 60KT 3878 9060
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:55 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 6, 11:55 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1155 PM CDT Mon Oct 6 2014 .UPDATE: Issued at 900 PM CDT Mon Oct 6 2014 Warm advection already kicking off some spotty showers as far east as some of our IL counties. Expect a significant increase in shower and thunderstorm coverage as we head into the overnight hours as WAA and moisture advection continues to increase ahead of next shortwave. Primary change to going forecast is to make a significant increase in PoPs along and south of I-70, as aforementioned advection should be maximized in southern sections of our CWA in the in the 06-10z time frame. This ties in nicely with some of the latest hi-res guidance, and this evenings development over e KS/sw MO is giving a strong nod to latest HRRR solution which depicts good precip coverage over our southern counties. Other, and less significant change, was to speed up onset of threat by a couple of hours over most of the CWA. Truett && .SHORT TERM: (Through Late Tonight) Issued at 302 PM CDT Mon Oct 6 2014 Scattered showers and storms have recently developed across portions of southeast MO and southwest IL, mainly east and south of STL ahead of a northwest flow shortwave. Most of this activity should shift southeast of our forecast area by early evening. Only a brief dry period as low-mid level warm air advection ramps up this evening ahead of the next northwest flow shortwave and associated weak surface trough. Convection is expected to develop and spread southeastward through much of our area during the late evening and overnight hours. Although most of the region will receive rainfall it appears that the best coverage and highest precipitation amounts will occur across northeast MO and west central IL. Low temperatures tonight will be similar to the previous night, a couple of degrees warmer in some areas, and a little above normal for early October. GKS .LONG TERM: (Tuesday through Next Monday) Issued at 345 PM CDT Mon Oct 6 2014 The large upper LO over western Ontario will maintain a strong influence on our weather pattern for one more day--into Tuesday, with moisture starved, fast-moving disturbances dropping down thru the NW resultant flow. By Tuesday morning, the last upper level disturbance will be exiting, with morning PoPs giving way to what should be a dry Tuesday afternoon. Some lo level cyclonic flow could result in isolated showers or storms in IL Tuesday afternoon, but that seems to be the outlier solution at this time. The decent sunshine expected with what should be decent mixing heights for October will result in max temps into the 70s once again, with near 80 degree values for areas south of I-70. The upper level flow will flatten Wednesday and this will continue into next weekend ushering in a more stormier forecast, highlighted by the remnants of tropical system Simon that get sucked in off the Baja coast. The models have been locking into the Thursday and Thursday night timeframe for the best chances and main bout of rainfall, but rain chances will be above climo beginning late Wednesday and continuing into at least Friday. Rainfall amounts of a widespread inch or two look likely during this period with locally higher amounts in thunderstorms. Details on the forecast beyond Friday are less confident due to some big diffs between the EC and GFS. Some of the basic generalities remain the same, however. After the cold front drops thru on Friday, it looks like the front will remain to our south at least thru Saturday. Both the EC and GFS develop an upper level TROF over the central CONUS by early next week, but with the EC's much more amplified depiction, it is no surprise it is first to deliver a return initial impulse by late Saturday and Sunday with rain chances and the main shot on Monday and into Tuesday, which is just beyond the period of this forecast. The GFS's less amplified solution de-emphasizes the initial impulse in lieu of the main system early next week. Hard to go against below 20% PoPs with this disparity, and so maintained low PoPs thru the weekend and into early next week. With higher confidence, can go with below average temps on Friday and Saturday with a return to normal, or even above normal by Monday. TES && .AVIATION: (For the 06z TAFs through 06z Tuesday Night) Issued at 1133 PM CDT Mon Oct 6 2014 Upper level disturbance is currently moving over the area and is producing areas of showers and a few thunderstorms. Latest short- range guidance is insistent and in good agreement with previous runs in increasing coverage and intensity of precipitation generally along and south of the Missouri river tonight. Expect that VFR flight conditions will prevail in light rain showers with pockets of MVFR and potentially IFR visibilities in the cores of heavier showers and isolated thunderstorms. Rain should move east of the Mississippi River by 12Z and out of the forecast area into eastern Illinois and Kentucky by 13-14Z. There may be a few lingering showers or sprinkles in the wake of the main area of rain. Remainder of Tuesday will be dry with VFR flight conditions and gusty west winds of up to around 25 kts. Specifics for KSTL: Upper level disturbance is currently moving over the area and is producing areas of showers and a few thunderstorms. Latest short- range guidance is insistent and in good agreement with previous runs in increasing coverage and intensity of precipitation generally along and south of the Missouri river tonight. Expect that VFR flight conditions will prevail at Lambert for much of the night with rain showers developing from the west-southwest toward 08-09Z. Should also see a few embedded thunderstorms which will be capable of bringing visibilities down to MVFR or possibly IFR. Rain should move east of the Mississippi River by 12Z. There may be a few lingering showers or sprinkles in the wake of the main area of rain, but I don't expect any flight restrictions. Remainder of Tuesday will be dry with VFR flight conditions and gusty west winds of up to around 25 kts. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 6, 3:55 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT MON OCT 6 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 355 PM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY LATE THIS EVENING AND OVERNIGHT AND PARTICULARLY FOR AREAS NORTH OF INTERSTATE 70. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN BEGINNING LATE WEDNESDAY AND CONTINUING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Special weather statement, Oct 7, 3:38 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 338 AM CDT TUE OCT 7 2014 MOZ052-060-061-070915- LINCOLN MO-ST. CHARLES MO-WARREN MO- 338 AM CDT TUE OCT 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARREN...WESTERN ST. CHARLES AND SOUTHERN LINCOLN COUNTIES UNTIL 415 AM CDT... AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAWK POINT...OR 8 MILES NORTHWEST OF WARRENTON...MOVING EAST AT 65 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARRENTON... TROY... WRIGHT CITY... WENTZVILLE... LAKE ST. LOUIS... ST. PAUL... DARDENNE PRAIRIE... O'FALLON... COTTLEVILLE... TRUESDALE... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 188 TO EXIT 222. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. GLASS
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.